6
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Adrenal necrosis in a dog receiving trilostane for the treatment of hyperadrenocorticism.

      Read this article at

      ScienceOpenPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Clinical and biochemical changes suggestive of hypoadrenocorticism were observed in a 10-year-old male neutered Staffordshire bull terrier shortly after beginning therapy with trilostane for the treatment of hyperadrenocorticism. The dog's condition was stabilised with intravenous fluids, fludrocortisone and prednisolone. An exploratory laparotomy and excisional biopsy of the left adrenal gland were performed. Histopathological analysis showed adrenal cortical necrosis with reactive inflammation and fibrosis. Trilostane is a reversible inhibitor of steroid synthesis and this complication has not been reported previously. Clinicians should be aware that trilostane therapy may result in adrenal necrosis but that prompt treatment might correct a life-threatening situation.

          Related collections

          Author and article information

          Journal
          J Small Anim Pract
          The Journal of small animal practice
          0022-4510
          0022-4510
          Jun 2004
          : 45
          : 6
          Affiliations
          [1 ] Department of Clinical Studies, School of Veterinary Medicine, University of Pennsylvania, 3900 Delancey Street, Philadelphia, PA 19104, USA.
          Article
          15206477

          Comments

          Comment on this article